Page 9 of 9 FirstFirst 123456789
Results 81 to 85 of 85

Thread: Baclofen pump problems and questions

  1. #81
    Baclofen and the baclofen pump was a horrible choice for my son. My son has Cerbral palsey. But he never let it hold him back. We went away to college, obtained a masters degree, and became a teacher. He never was on any drugs. But because he was on his feet all day, he went first on oral baclofen then baclofen through a pump. after a couple months, he began hallucinating and was becoming paranoid. The pump doctor sent him to a psychiatrist... who put him on psych drugs. He ended up in the psych ward a couple times a year to have his "meds adjusted". Eventually he lost his job. a year ago, he had a problem with the drugs and pump and went into a coma for a couple months. His new doctor said he had a bad mix of drugs. Today he is off baclofen and he is doing considerably better then when he was on the drugs. The sad thing is his story is not all that unique. According to his therapist, she said all three of her patients who are on baclofen have problems with hallucinations. So if you decide to go on baclofen, be aware of behavioral changes. For my son, it began a downward spiral in his life

  2. #82
    Baclofen is no different from any other medication. They ALL have side effects and can be deadly, even something as simple as aspirin. I totally agree that baclofen can have potentially deadly side effects. It is important to think through taking and not taking a medication - risks and benefits. It is also important to do your homework on all medications, procedures, etc before taking them.
    CKF

  3. #83
    My son claims he can not recall being advised of the side-effects of baclofen. In fact, his neurologist still claims my sons psych problems, blood pressure issues, weigh gain and other health problems that developed over the years he was on baclofen had nothing to do with baclofen. Only thing we know is that he never had these problems until he went on baclofen and the problems have been significantly reduced since he has been off baclofen. My guess is many patients are like me and my son. We either are never told about the sidfe-effects or if told, we never focus on the potential problems saying "it won't happen to me". I would caution patients relly focus on potential side-effects abefore taking any drug.

  4. #84
    Hi Dr Young
    I'm a C 4/5 quad and have recently been
    speaking to a doctor about a baclofen pump. Is it true that the baclofen pump catheter does not damage the Pia Mata (skin around spinal-cord) because the catheter is quite small and flexible and just flows up within the intrathecal space? Can you elaborate on this further? Can they cause damage like Morphine pumps at catheter tip? at what spine level are baclofen pumps inserted and thread to? Baclofen pump's inhibit sexual function specifically erections, can someone reduce baclofen pump dosages at certain times to maintain erections when necessary? I have found drugs that reduce spasticity decrease tension in the muscles, which tends to inhibit blood flow and erections is this correct? Some spasticity actually helps erections?

    Regards

    Ben

  5. #85
    Sorry, this is one of the nurses. Will leave Dr. Young a message.

    The catheter is very small and flots in the nitrate cal space. Iy should not damage the Pia Mater, but please keep in mind, all medical procedures run risks. Baclofen pumps (actually the catheter) are inserted at different levels depending on the individual's anatomy. You would need to talk to your surgeon about that.

    And while theoretically you could change the dosage, it is not safe for a non-physician to do so, especially given that you are installing a very dangerous drug into a small space. I don't believe it is recommended that you do so.

    CKF

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •